Florida, 2002

Damaging Wind in Florida, July 30, 2002

July 30, 2002 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 5:25 PM EST, 5 minutes earlier.

Area forecast discussion, Jul 30, 5:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT TUE JUL 30 2002

CONVECTION NOT ABLE TO HOLD TOGETHER THIS EVENING...LOOKS LIKE
DRYING BELOW THE 500 MB LEVEL IS CAPPING CONVECTION. AM WATCHING THE
MARION COUNTY AREA FOR POSSIBLE STORMS THROUGH SUNSET...BUT THE
STRONGEST CELLS SEEM TO BE MOVING EAST SOUTH OF THE COUNTY LINE. WILL
UPDATE THE FORECAST AROUND 8 P.M. NO CHANGES ANTICIPATED IN THE
MARINE FORECAST AND A LOOK AT THE BUOY 42012 DATA CONFIRMS THE MARINE
FORECAST IS ON TRACK.

.JAX...
.GA...NONE.
.FL...NONE.

SANDRIK

In the hours before

Special weather statement, Jul 30, 2:30 PM EST, 3 hours before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-302200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT TUE JUL 30 2002

...POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

HEAT...HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED INTO THE
EVENING HOURS. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD REMAIN
ALERT FOR THE SIGNS OF HEAT RELATED ILLNESSES.

SEVERE THUNDERSTORMS...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
INTO THE EVENING HOURS...THE GREATEST THREAT WILL BE OVER THE
SUWANNEE VALLEY AND IN THE OCALA AREA. WIND GUSTS IN EXCESS OF 60
MPH...LARGE HAIL...FREQUENT LIGHTNING AND ISOLATED TORNADOES ARE ALL
POSSIBLE. PERSONS IN THE AREA SHOULD BE ALERT FOR DETERIORATING
WEATHER CONDITIONS...POSSIBLE WATCHES AND WARNINGS.

SPOTTER ACTIVATION IS REQUESTED ACROSS THE PORTIONS OF INTERIOR
NORTH FLORIDA WEST OF HIGHWAY 301. SPOTTER ACTIVATION MAY BE
REQUESTED IN OTHER AREAS LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
July 30, 5:30 PM EST
Where
Union County, Worthington Spgs
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
29.917, -82.417

Large trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306601.